Ask an expert
Question

12 Jul 2011

Cortozone injections and weight gain
Hi there,

Please can you advise me on the following:

I have recently started weighless (last week wednesday) and i have 6 kilograms to lose. Yesturday (11 July 2011) i had to have 2 cortozone injections in my ankle due to a sports injury that i have been trying to heal for 4 months.

Will these cortozone shots effect my weight loss?

I dont know if its in my imagination but when i looked at my face this morning, it looked fatter then normal (puffy).

If these injections can cause weight gain, is it purely water retention or fat?

Please advise.

Worried
Answer 722 views
Expert
DietDoc
DietDoc

01 Jan 0001

Dear Candice
Cortisone treatments esp direct injections can affect weight, both via water retention and metabolic changes. You need to be pragmatic at this stage. Obviously getting your ankle to heal is your first priority because I presume that you can't exercise properly because of the injury. Concentrate on completing the treatment you need (this may include having physio and doing special exercises). In the meanwhile, the use of the Weigh-Less regimen will help you not to gain too much weight and to get used to the discipline of eating the correct foods and portion sizes. Once the effect of the cortisone wears off you should be able to lose those 6 kg successfully, esp if you can by then also do some exercise.
Hang in there
Best regards
DietDoc
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
33% - 9328 votes
No
67% - 18828 votes
Vote